MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #2L-CEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #2L-CEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 5515F201
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Injury (2348)
Date of Event 07/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported by sales representative that patient was operated on (b)(6) 2019 using tka triathlon cemented procedure.Patient experienced pain after the operation and the doctor performed an x-ray.The x-ray results revealed a distal femoral fracture, which was corrected by revision surgery on (b)(6) 2019, the revision surgery was completed successfully.
 
Event or Problem Description
It was reported by sales representative that patient was operated on (b)(6) 2019 using tka triathlon cemented procedure.Patient experienced pain after the operation and the doctor performed an x- ray.The x-ray results revealed a distal femoral fracture, which was corrected by revision surgery on (b)(6) 2019 , the revision surgery was completed successfully.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted triathlon femoral component with significant bone material adhered to the device.There is nothing else remarkable to note from the photo.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms periprosthetic femoral fracture, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the event of peiprosthetic fracture was confirmed through clinician review of the provided medical records, however the exact cause of the event could not be determined based on the information provided.Further information such as primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components are required to determine a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS FEM COMP #2L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8837165
Report Number0002249697-2019-02710
Device Sequence Number11409750
Product Code JWH
UDI-Device Identifier07613327040708
UDI-Public07613327040708
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Catalogue Number5515F201
Device Lot NumberDJ23P
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR